Alert archive / Connecticut / Flash Flood Warnings in 1999
Flash Flood Warning 64, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 16, 1999, 6:38 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 6:38 PM EDT (22:38 UTC)
- Expired
- Sep 16, 1999, 10:40 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 162239 FFWNYC CTC009-170240- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 638 PM EDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS FOR... NEW HAVEN COUNTY IN SOUTH CENTRAL CONNECTICUT... * UNTIL 1040 PM EDT... * HEAVY RAINS WILL CAUSE MANY STREAMS TO OVERFLOW THEIR BANKS IN NEW HAVEN COUNTY. AT 600 PM THE QUINNIPIAC RIVER WAS APPROACHING FLOOD STAGE. THE GAGE AT WALLINGFORD WAS AT 6.59 FEET. FLOOD STAGE IS 7 FEET. THE RIVER WILL CONTINUE TO RISE DURING THE NIGHT...RISING WELL ABOVE FLOOD STAGE. RAINFALL AMOUNTS ARE APPROACHING 6 INCHES AS TROPICAL STORM FLOYD QUICKLY ACCELERATES TOWARD THE NORTH NORTHEAST. * IF YOU LIVE NEAR A STREAM AND EXPERIENCE RISING WATER LEVELS... MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE YOUR AUTOMOBILE THROUGH FLOODED ROADWAYS. .END/MCKILLOP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 5:00 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 16, 5:00 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
500 PM EDT THU SEP 16 1999
THE STORM IS MOVING RAPIDLY UP THE NJ CST. I/LL TAPER OFF THE HEAVY
RAIN BEFORE BY MIDNIGHT AS THE TS MOVES TO OUR NE. TS WARNING ALL
COASTAL ZONES.
ADDED WIND ADVISORY FOR INTERIOR SECTIONS TO THE NW OF NYC.
I LEFT THE FLOOD WATCH UP FOR ERN PTNS OF THE FA AND A FLOOD WARNING
UP FOR THE REMAINING ZONES.
OTHERWISE...FAIR BUT SOMEWHAT WINDY ON FRI. FAIR WX ON SAT AS HI
BUILDS IN.
.NYC/OKX...TS WRNG NYZ069>081-NJZ003>006-011-
CTZ005>012-
ANZ355-353-350-335-330-338.
WIND ADVISORY...NYZ067-068-NJZ002.
FLASH FLOOD WATCH...CTZ006>008-CTZ010>012-NYZ078>081.
FLOOD WARNING...NYC067>077-NJZ002>006-011-CTZ005-009.
EKHThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 1:14 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 4 hr |
| Sep 16, 2:07 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 2 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 6 hr |
Nearby
Flash Flood Warnings in Connecticut, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.